Depersonalization Support Forum banner

1 - 20 of 22 Posts

·
Registered
Joined
·
774 Posts
Discussion Starter · #1 ·
Ok, I've been drinking a lot of water lately, about 70 ounces a day and I drink it really fast like in 20 ounce spurts. I feel like total crap. I've also been exercising a lot and trying to diet, but I'm having headaches every day, can only sleep about 3-4 hours a night and then I wake up wide awake at about 4 am, and I'm severely grouchy. My question is, is there any chance that all this water I'm drinking (I usually live on Coke, never drink water), is flushing out my system and also flushing the xanax and/or celexa out? I have enough problems without having to stop drinking water because it's messing with my meds. PS--I take .25 mg xanax per day and 20 mg Celexa per day.
 

·
Registered
Joined
·
2,496 Posts
Dear Kate,
It's Kate yes, I'm so confused.

Water is indeed better for you than soda, BUT, this is interesting, one should keep hydrated but yes, one can overhydrate ... learned this from actors trying to save their voices and from my husband's hiking in the mountains.

Overhydration can cause your electrolytes to go haywire. One actor... a stage actor whose name I can't recall.... and I am NOT lying.... was trying to keep his voice "lubricated" and he kept chugging water. Well he nearly drowned himself.... I AM NOT LYING. You need a homeostatic balance of H20, sodium, and other electrolytes. The actor passed out at one point and had to be hospitalized to get his body back to normal!

As far as flushing meds out. That could be possible but I don't know. Makes sense.

I forget the rule of thumb.... but it's something like 8 glasses of water a day, yet I've heard drink water before you get thirsty, but don't drink it if you're not......oh..... Hell.

Hope this helps, LOL.
Best,
D :shock:
I'm such a genius :oops:
 

·
Registered
Joined
·
663 Posts
Just a reply from the friendly neighborhoold benzo zealot. It sounds like classic xanax interdose withdrawal. All of the symptoms you describe are extremely common. Xanax has a VERY short half life(8-12hours). Many people addicted to this drug have to take it 2-3 times a day to keep the symptoms at bay. If you want to find out for sure, take your dose 2x in a 24 hour period and see if things are better.

Joe
 

·
Registered
Joined
·
663 Posts
Heres a couple of paragraphs I found on xanax interdose withdrawal...

Interdose Symptoms: Early morning anxiety and emergence of anxiety symptoms between doses of alprazolam have been reported in patients with panic disorder taking prescribed maintenance doses of alprazolam. These symptoms may reflect the development of tolerance or a time interval between doses which is longer than the duration of clinical action of the administered dose. In either case, it is presumed that the prescribed dose is not sufficient to maintain plasma levels above those needed to prevent relapse, rebound or withdrawal symptoms over the entire course of the interdosing interval. In these situations, it is recommended that the same total daily dose be given, divided as more frequent administrations (see Dosage).

Risk of Dose Reduction: Withdrawal reactions may occur when dosage reduction occurs for any reason. This includes purposeful tapering, but also includes inadvertent reduction of dose (e.g., the patient forgets, the patient is admitted to a hospital, etc.). Therefore, the dosage of alprazolam should be reduced or discontinued gradually (see Dosage).
 
G

·
This is a SORT of agreement with DakotaJoe...but I'm not anti-benzo, so it has a slightly different spin.

The thing is this: people assume that taking a TINY amount of a benzo (and .25 a day is tiny for someone who has strong anxiety) is fine. But the brain ends up LIVING in a state of withdrawal. I'm not advocating taking large amounts, but .25 is just enough to keep the poor brain in a chronic state of tease.

If you tried (just as an experiment, and again, I AM NOT TRYING to get you hooked on benzos!) taking .25 three times a day, spread out evenly...that would work.

OR...dont' take any at all. That's a good option, too. BUt taking small amounts every single day is just a terrible idea. I dont' know where folks get this notion and I don't know if doctors are out there suggesting it, but it's a very ineffective way to try to medicate.

If someone takes .25 SOMEtimes...like when they fly, or once in a blue moon if they get anxious, then fine. But not every day. Either take enough to HELP, or don't take it. But don't tease your poor brain 24/7.

Peace,
Janine
 

·
Registered
Joined
·
663 Posts
If you were on .25 of klonopin youd be good to go all day because of the 50hour half life. Taking xanax once per day is asking for interdose wd symptoms. Your dose doesnt sound like much but its a very high potency benzo and is still the equivalent of 5mg of valium which is more than enough to become dependent. If youve been taking it daily, Im guessing youve developed tolerance.

Joe
 

·
Registered
Joined
·
774 Posts
Discussion Starter · #9 ·
I've been taking .25 a day for over 2 years and I'm fine on it, it's just this diet and exercise and water is messing with me. I'm not on a strict diet, but I've felt like ass ever since I started. I just can't bring myself to up my xanax dosage. And I don't feel ready to completely quit yet. This sucks. I don't feel right when I take a second xanax. I feel too numb.
 

·
Registered
Joined
·
774 Posts
Discussion Starter · #10 ·
PS, I hope you're right sc. Thanks for the good information. I don't know anything about this kind of stuff.
 

·
Registered
Joined
·
774 Posts
Discussion Starter · #11 ·
Also, how do you withdraw from .25 xanax? My mom had a horrible experience in the 80's, granted she was on way more than me but I'm still haunted by it.
 

·
Registered
Joined
·
663 Posts
Have you tried the 2nd xanax since youve been feeling like shit lately? If not Id give it a shot. It might answer your question.

Joe
 

·
Registered
Joined
·
774 Posts
Discussion Starter · #15 ·
I'm not on low carb, tried that for a week once and it was horrible. I'm just eating low cal. I still drink Cokes so it's not caffeine withdrawal. I just drink less Cokes and also drink water. I just feel like ass, not an ass. lol. I really don't know what the problem is. My dr is through the roof and I'm really anxious and moody. And can't sleep. I'm exercising a lot, about twice a day.
Now I'm worried about xanax withdrawal because I can't bare to up my dosage and I know what Janine is saying is right.
 

·
Registered
Joined
·
774 Posts
Discussion Starter · #17 ·
Thanks Clover. The water could have been the problem. I haven't exercised in two days and stopped drinking water and I'm eating poorly again and feel better. Go figure. I'll check out that article.
 
G

·
A normal person has brain receptors called gaba receptors. These receptors attrack the neurotransmiter gaba. When a person is in a stressful situation, the gaba receptors attract gaba and the person gets an instant calm. This helps regulate sleep, apetite, mood and many other things.

When a person puts benzo in the brain, the benzos act as the relaxing force in the brain. Because of this, the gaba receptors lose their affinity for gaba and only rely on benzos for relaxation and survival.

When the drug is stopped abruptly or even slowly, your brain is in a complete state of shock for it no longer knows how to attract gaba. No benzo and no gaba for your receptors=no relaxation and heaps of withdrawal symptoms. Your gaba receptors in the brain are saying to gaba "what the hell, i thought i didnt need you anymore, you gave me something else to do your job."
 

·
Registered
Joined
·
774 Posts
Discussion Starter · #19 ·
So how should I go about withdrawing from .25 mg a day without starting Valium? Starting a new drug that I have never taken before makes me nervous.
 

·
Registered
Joined
·
663 Posts
Well...most doctors will tell you that you dont need any taper with that dose. They will claim you cannot become dependent with that low of a dose. Its hard to say. Youll know when you try to get off. The fact that you are on a low dose is very much in your favor. If you are dependent tho , tapering that low of a dose of a short acting benzo will be next to impossible. Ive read some go to a pharmacist and have them prepare smaller divisions. If you have the proper scale, you can crush your own pills, weigh them, and dissolve them in water. The easiest way tho is to use valium. Ive read that they make valium in 1mg tabs which is ideal for tapering purposes. If you start a direct taper and you are having difficulties, go the valium route.

Joe
 
1 - 20 of 22 Posts
Top